MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERFICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERFICAL DISC
Catalog Number CDL-627
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices have been received for evaluation.Additional information has been requested regarding reason for removal.
 
Event or Problem Description
Information provided states that patient had m6-c's, artificial cervical disc, implanted at levels c5/6 - c6/7 at an unknown time.The two devices were explanted in (b)(6) 2024 due to unknown reasons.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 38 line 12.75 - device explanted.Based on the inspection of the retrieved m6-c, the device did not show evidence of mechanical failure.Some in vivo damage was observed, including fraying of the fiber and a partial loss of furrows and abrasive damage to the core, however, inspection of all components, indicates that the device was likely intact at the time of removal.However, the lack of clinical data, radiographic analysis, and microbiological and histopathological analysis inhibits the further interpretation of the mechanism of failure of this device in this patient.
 
Event or Problem Description
Product was returned and investigation completed.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERFICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale 94085
MDR Report Key18718233
Report Number3004987282-2024-00001
Device Sequence Number20462373
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/11/2019
Device Catalogue NumberCDL-627
Device Lot Number3882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale